Thunderstorm Wind, Franklin
- When
- June 5, 7:30 PM EST to 7:34 PM EST
- Where
- Franklin County, Blooming Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -85.067
Trees were downed.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 5, 6:13 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 713 PM EDT SUN JUN 5 2005 .AVIATION (00Z-24Z)... UPPER LEVEL TROF LIFTING NE FROM THE UPPER MS VLY THRU THE GREAT LAKES WITH S/W ENERGY ROTATING NE THRU THE OH VLY TNGT INTO MON WHEN FLO BACKS MORE ZONAL. DEEP CONVECTION WHICH IS DEVELOPED IN THE MODERATELY UNSTBL AMS WAS PUSHING EWD ACRS INDIANA. SBCAPES VALUES OF 3000 TO 4000 J/KG HAVE DEVELOPED WITH GOOD SUNSHINE AND STEEP LOW LEVEL LAPSE RATES. INSTBY WL WEAKEN SOME WITH LOSS OF HEATING BUT DO NOT EXPECT STORMS TO TOTALLY FALL APART. AN AXIS OF LO LVL MSTR CONVERGENCE TO PUSH EWD ACRS OH THIS EVE. EXPECT TSTMS TO TRAVERSE THE AREA BTWN 00Z AND 05Z TNGT. MVFR FOG WILL FORM LATE TONIGHT...EPECIALLY AT SITES THAT RECEIVE RAIN. GENERALLY HAVE VFR CONDITIONS ON MON WITH CLDS DIMINISHING DURG LATE AFTN AS DRIER AIR WORKS IN FROM THE WEST. && .PREVIOUS DISCUSSIONS... (ISSUED 700 PM EDT SUN JUN 5 2005) .SHORT TERM (TONIGHT)... SENT UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 409 UNTIL 1 AM. NO OTHER CHANGES. (ISSUED 330 PM EDT SUN JUN 5 2005) SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... STRONG S/WV OVR MIDWEST/WESTERN GTLAKES WILL PUSH THROUGH ESPECIALLY NORTHERN FA TONIGHT...WTH GFS AND NAM IN PRETTY GOOD AGREEMENT ON TIMING. 18Z SOUNDING AT KILN INDICATED -4 LI AND 2500 J/KG CAPE...WTH MID LEVEL DRYING BUT NOT TOO MUCH IN THE WAY OF SHEAR. STILL A BIT OF A CAP...KEEPING ACTIVITY ISOLATED FOR NOW. CAP SHOULD FINISH LIFTING SOON...SO AM EXPECTING SOME INCREASED ACTIVITY AHEAD OF LINE OVER NW INDIANA. BEST CHANCE FOR SHRA/TSRA TO BE MAINLY NORTH OF DAY...ON EAST TO CMH AREA...MAINLY BEFORE 06Z. TROF BECOMES WEAKER OVERNIGHT...WTH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH 12Z...THEN SOME DIURNAL ACTIVITY ACCOMPANYING THE FRONTAL PASSAGE EARLY MONDAY. HAVE STUCK CLOSER TO COOLER MAV TEMPS TONIGHT...AND KEPT SLIGHTLY COOLER IN FAR NW WTH BEST CHANCE FOR PRECIPITATION HERE. COOLER TEMPS FOR MONDAY WITH FROPA...AND AGAIN STUCK CLOSER TO MAV NUMBERS. STILL SOME RISK FOR TSRA IN MAINLY SOUTHERN AND EASTERN FA ON MONDAY...BUT BEST INSTABILITY PARAMETERS AND FORCING SHOULD BE SLIGHLY SOUTHEAST OF FA. FOR MONDAY NIGHT...RIDGE SETTING UP BEHIND FRONTAL PASSAGE WILL ALLOW SOME SUBSIDENCE AND AT LEAST PARTIAL CLEARING. (ISSUED 330 PM EDT SUN JUN 5 2005) LONG TERM (TUESDAY THROUGH SUNDAY)... WEAK 5H RIDGING IN PLACE ACROSS AREA THROUGH WEDNESDAY WITH 8H TEMPS FORECAST TO CLIMB TO AROUND +16 TO +17 DEGREES CELSIUS. WITH LACK OF FORCING AND POSSIBLE CAP...THINK ANY THUNDERSTORMS WILL REMAIN ISOLATED AT BEST IN THE AFTERNOON AND EARLY EVENING BOTH DAYS SO WILL MAINTAIN A DRY FORECAST ATTM. AS RIDGE TRANSITIONS SLOWLY TO THE EAST THROUGH THE WEEKEND...LOOKS LIKE A LITTLE DEEPER MOISTURE WILL BE PULLED UP INTO AREA FROM THE SOUTH ACCOMPANIED BY SOME WEAK IMPULSES. WILL THEREFORE GO WITH LOW CHANCE POPS THROUGH THE REMAINDER OF THE FORECAST. EXPECT ANY THUNDERSTORMS TO BE MAINLY DIURNALLY DRIVEN SO WILL GO WITH THE BEST CHANCE IN THE LATE AFTERNOON AND EARLY EVENING EACH DAY. AS WE APPEAR TO BE TRANSITIONING INTO MORE OF A SUMMER TIME PATTERN...DID NOT STRAY TOO FAR FROM MEX GUIDANCE NUMBERS WHICH GENERALLY KEEP DAYTIME HIGHS IN THE MID 80S AND OVERNIGHT LOWS IN THE MID 60S. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1128 AM EDT SUN JUN 5 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-052127- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 1128 AM EDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY AN UPPER AIR DISTURBANCE WILL TRIGGER SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE, WITH THE MAIN THREAT BEING DAMAGING WINDS. LARGE HAIL WILL ALSO BE POSSIBLE. HOT TEMPERATURES AND HIGH HUMIDITY WILL CAUSE HEAT INDICES TO RISE INTO THE UPPER 90S THIS AFTERNOON. CONDITIONS WILL FEEL OPPRESSIVE FOR THE FIRST TIME THIS YEAR. PERSONS, ESPECIALLY THOSE WITH RESPIRATORY PROBLEMS AND THE ELDERLY, ARE ADVISED TO DRINK PLENTY OF NON-ALCOHOLIC BEVERAGES, WEAR LIGHT COLORED CLOTHING, AND REMAIN IN AIR CONDITIONED BUILDINGS IF POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-060930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 408 PM EDT SUN JUN 5 2005 ...HEAT INDEX WILL REMAIN HIGH TONIGHT AND MONDAY... WARM MOIST AIR WILL CONTINUE TO FUNNEL INTO THE REGION TONIGHT...RESULTING IN TEMPERATURES REMAINING ABOVE 80 DEGREES UNTIL JUST AFTER MIDNIGHT. THE HEAT INDEX VALUES WILL REMAIN IN THE LOW TO MID 80S THROUGH MIDNIGHT. LOW TEMPERATURES OVERNIGHT WILL ONLY DROP TO THE UPPER 60S TO EVEN LOW 70S... RESULTING IN MUGGY CONDITIONS PERSISTING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BRING SPOTTY RELIEF OVERNIGHT. THE HEAT INDEX IS A WAY OF ASSESSING HOW IT ACTUALLY FEELS OUTSIDE BY COMBINING THE EFFECTS OF THE TEMPERATURE AND DEW POINT. FOR MONDAY...THERE WILL BE A LITTLE RELIEF TO THE HIGH TEMPERATURES...WITH THE PASSAGE OF A COLD FRONTAL SYSTEM KEEPING HIGH TEMPERATURES BELOW 90 DEGREES. THIS FIRST SHOT OF HOT AND STICKY WEATHER CAN BE ESPECIALLY HARD ON THE HUMAN BODY SINCE IT HAS NOT YET ACCLIMATED TO THE SUMMER TEMPERATURE REGIME. TO MAKE MATTERS WORSE THE OHIO VALLEY HAS JUST EXPERIENCED A COOL MONTH OF MAY WHERE THE MEAN TEMPERATURE WAS NEARLY 4 DEGREES BELOW AVERAGE FOR THE MONTH. BELOW ARE SOME HEAT RELATED SAFETY TIPS TO HELP COPE WITH THIS WARM SPELL: DRINK PLENTY OF WATER AND NON-ALCOHOLIC FLUIDS. WEAR LOOSE...LIGHTWEIGHT AND LIGHT COLORED CLOTHES. BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT PERSON MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM. DO NOT LEAVE CHILDREN AND PETS UNATTENDED IN A CLOSED VEHICLE. BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE WHO MAY BE AT HIGH RISK FOR HEAT-RELATED ILLNESS. INDIVIDUALS ON ANTI-DEPRESSANTS AND HEART MEDICATIONS SHOULD CHECK WITH THEIR DOCTOR TO SEE IF THE HEAT PUTS THEM AT INCREASED RISK. JDR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
734 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG CELINA 40.55N 84.57W
06/05/2005 MERCER OH LAW ENFORCEMENT
TREE LIMBS DOWN
&&
ARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
744 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 3 W NEW WESTON 40.34N 84.70W
06/05/2005 1.00 INCH DARKE OH AMATEUR RADIO
&&
ARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
745 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL BURKETTSVILLE 40.35N 84.64W
06/05/2005 0.75 INCH DARKE OH AMATEUR RADIO
&&
ARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG ST. MARYS 40.54N 84.39W
06/05/2005 AUGLAIZE OH LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS THE WESTERN PART OF THE COUNTY
&&
ARPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
827 PM EDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL FORT LORAMIE 40.35N 84.37W
06/05/2005 1.00 INCH SHELBY OH FIRE DEPT/RESCUE
&&
ARThe Indianapolis radar (KIND), 107 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462827.